Alert archive / Kansas / Frost Advisories in 2022

Frost Advisory 2, NWS Topeka, KS

April 17, 20228 counties in Kansas

NWS Topeka, KS issued this frost advisory at Apr 17, 2022, 1:37 PM CDT for 8 counties in Kansas. It took effect at Apr 18, 2022, 4:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 17, 2022, 1:37 PM CDT (18:37 UTC)
In effect from
Apr 18, 2022, 4:00 AM CDT
Expired
Apr 18, 2022, 8:00 AM CDT
In force
4 hr
Issued by
NWS Topeka, KS

Counties Anderson County, KS, Coffey County, KS, Douglas County, KS, Franklin County, KS, Lyon County, KS, Osage County, KS, Shawnee County, KS, Wabaunsee County, KS

The radar

The Topeka radar (KTWX), 63 km from the middle of the area, began a volume at 18:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 6.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1950 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
428 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

791 
WWUS73 KTOP 171837
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
137 PM CDT Sun Apr 17 2022

KSZ008>012-023-024-026-181300-
/O.NEW.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/
/O.NEW.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/
Republic-Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-
Jefferson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Wamego, St. Marys, Holton, 
Valley Falls, Oskaloosa, Perry, McLouth, Grantville, Meriden, 
and Nortonville
137 PM CDT Sun Apr 17 2022

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Republic, Washington, Marshall, Nemaha, Brown, 
  Pottawatomie, Jackson and Jefferson Counties.

* WHEN...For the Freeze Warning, from 4 AM to 8 AM CDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. 

&&

$$

KSZ020>022-034>037-181300-
/O.NEW.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/
Cloud-Clay-Riley-Ottawa-Dickinson-Geary-Morris-
Including the cities of Concordia, Clay Center, Manhattan, 
Minneapolis, Bennington, Abilene, Herington, Junction City, 
and Council Grove
137 PM CDT Sun Apr 17 2022

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Cloud, Clay, Riley, Ottawa, Dickinson, Geary and 
  Morris Counties.

* WHEN...From 4 AM to 8 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ039-040-055-056-058-059-181300-
/O.NEW.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/
/O.NEW.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/
Shawnee-Douglas-Osage-Franklin-Coffey-Anderson-
Including the cities of Topeka, Lawrence, Osage City, Carbondale,
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
137 PM CDT Sun Apr 17 2022

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...
...FREEZE WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 34 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible.

* WHERE...Shawnee, Douglas, Osage, Franklin, Coffey and Anderson 
  Counties.

* WHEN...For the Frost Advisory, from 4 AM to 8 AM CDT Monday. 
  For the Freeze Watch, from late Monday night through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops, other
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

KSZ038-054-181300-
/O.NEW.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/
Wabaunsee-Lyon-
Including the cities of Alma, Eskridge, Maple Hill, Alta Vista, 
McFarland, Harveyville, Paxico, and Emporia
137 PM CDT Sun Apr 17 2022

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM CDT MONDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Wabaunsee and Lyon Counties.

* WHEN...From 4 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
AJ
2 follow-up statements
026 
WWUS73 KTOP 180834
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
334 AM CDT Mon Apr 18 2022

KSZ009>012-023-024-026-181300-
/O.UPG.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/
/O.NEW.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/
/O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, and Nortonville
334 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 31 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 30 expected.

* WHERE...Washington, Marshall, Nemaha, Brown, Pottawatomie, 
  Jackson and Jefferson Counties.

* WHEN...For the first Freeze Warning, until 8 AM CDT this 
  morning. For the second Freeze Warning, from 3 AM to 9 AM CDT 
  Tuesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ039-040-056-181300-
/O.UPG.KTOP.FZ.A.0001.220419T0900Z-220419T1300Z/
/O.NEW.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/
/O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/
Shawnee-Douglas-Franklin-
Including the cities of Topeka, Lawrence, and Ottawa
334 AM CDT Mon Apr 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CDT TUESDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Frost Advisory, temperatures as 
  low as 35 will result in frost formation.

* WHERE...Shawnee, Douglas and Franklin Counties.

* WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. 
  For the Frost Advisory, until 8 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ021-022-181300-
/O.EXB.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/
/O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/
Clay-Riley-
Including the cities of Clay Center and Manhattan
334 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as 31 expected. For the Freeze Watch, sub-freezing temperatures
  as low as 31 possible.

* WHERE...Clay and Riley Counties.

* WHEN...For the Freeze Warning, until 8 AM CDT this morning. 
  For the Freeze Watch, from late tonight through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ008-181300-
/O.EXT.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/
/O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/
Republic-
Including the city of Belleville
334 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 30 possible.

* WHERE...Republic County. 

* WHEN...For the Freeze Warning, until 8 AM CDT this morning. 
  For the Freeze Watch, from late tonight through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ020-034>037-181300-
/O.CON.KTOP.FZ.W.0004.220418T0900Z-220418T1300Z/
Cloud-Ottawa-Dickinson-Geary-Morris-
Including the cities of Concordia, Minneapolis, Bennington, 
Abilene, Herington, Junction City, and Council Grove
334 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Sub-freezing temperatures as low as 31 expected.

* WHERE...Cloud, Ottawa, Dickinson, Geary, and Morris Counties.

* WHEN...From 4 AM to 8 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ055-058-059-181300-
/O.EXT.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/
/O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/
Osage-Coffey-Anderson-
Including the cities of Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Burlington, Lebo, and Garnett
334 AM CDT Mon Apr 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH NOW IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 34 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible.

* WHERE...Osage, Coffey, and Anderson Counties.

* WHEN...For the Frost Advisory, until 8 AM CDT this morning. 
  For the Freeze Watch, from late tonight through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ038-181300-
/O.EXB.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/
/O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/
Wabaunsee-
Including the cities of Alma, Eskridge, Maple Hill, Alta Vista, 
McFarland, Harveyville, and Paxico
334 AM CDT Mon Apr 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 34 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 32 possible.

* WHERE...Wabaunsee County.

* WHEN...For the Frost Advisory, until 8 AM CDT this morning. 
  For the Freeze Watch, from late tonight through Tuesday 
  morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KSZ054-181300-
/O.CON.KTOP.FR.Y.0002.220418T0900Z-220418T1300Z/
Lyon-
Including the city of Emporia
334 AM CDT Mon Apr 18 2022

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Lyon County.

* WHEN...From 4 AM to 8 AM CDT Monday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
057 
WWUS73 KTOP 181251
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
751 AM CDT Mon Apr 18 2022

KSZ009>012-023-024-026-182100-
/O.EXP.KTOP.FZ.W.0004.000000T0000Z-220418T1300Z/
/O.CON.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/
Washington-Marshall-Nemaha-Brown-Pottawatomie-Jackson-Jefferson-
Including the cities of Washington, Hanover, Clifton, Linn, 
Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, Seneca, 
Hiawatha, Horton, Wamego, St. Marys, Holton, Valley Falls, 
Oskaloosa, Perry, McLouth, Grantville, Meriden, and Nortonville
751 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY...
...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

* WHAT...For the first Freeze Warning, sub-freezing temperatures 
  as low as 31 expected. For the second Freeze Warning, sub- 
  freezing temperatures as low as 30 expected. 

* WHERE...Washington, Marshall, Nemaha, Brown, Pottawatomie, 
  Jackson and Jefferson Counties. 

* WHEN...For the first Freeze Warning, until 8 AM CDT this 
  morning. For the second Freeze Warning, from 3 AM to 9 AM CDT 
  Tuesday. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ008-021-022-182100-
/O.EXP.KTOP.FZ.W.0004.000000T0000Z-220418T1300Z/
/O.CON.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/
Republic-Clay-Riley-
Including the cities of Belleville, Clay Center, and Manhattan
751 AM CDT Mon Apr 18 2022

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible. 

* WHERE...Clay and Riley Counties.

* WHEN...For the Freeze Warning, until 8 AM CDT this morning. 
  For the Freeze Watch, from late tonight through Tuesday 
  morning. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

KSZ020-034>037-181400-
/O.EXP.KTOP.FZ.W.0004.000000T0000Z-220418T1300Z/
Cloud-Ottawa-Dickinson-Geary-Morris-
Including the cities of Concordia, Minneapolis, Bennington, 
Abilene, Herington, Junction City, and Council Grove
751 AM CDT Mon Apr 18 2022

...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures are beginning to warm for the day so the Freeze
Warning will be allowed to expire.

$$

KSZ039-040-056-182100-
/O.EXP.KTOP.FR.Y.0002.000000T0000Z-220418T1300Z/
/O.CON.KTOP.FZ.W.0005.220419T0800Z-220419T1400Z/
Shawnee-Douglas-Franklin-
Including the cities of Topeka, Lawrence, and Ottawa
751 AM CDT Mon Apr 18 2022

...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CDT
TUESDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 31 expected. For the Frost Advisory, temperatures as 
  low as 35 will result in frost formation. 

* WHERE...Shawnee, Douglas and Franklin Counties.

* WHEN...For the Freeze Warning, from 3 AM to 9 AM CDT Tuesday. 
  For the Frost Advisory, until 8 AM CDT this morning. 

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Warning means sub-freezing temperatures are imminent or
highly likely. These conditions will kill crops and other
sensitive vegetation.

&&

$$

KSZ038-055-058-059-182100-
/O.EXP.KTOP.FR.Y.0002.000000T0000Z-220418T1300Z/
/O.CON.KTOP.FZ.A.0001.220419T0800Z-220419T1400Z/
Wabaunsee-Osage-Coffey-Anderson-
Including the cities of Alma, Eskridge, Maple Hill, Alta Vista, 
McFarland, Harveyville, Paxico, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Burlington, Lebo, and Garnett
751 AM CDT Mon Apr 18 2022

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
TUESDAY MORNING...
...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

* WHAT...For the Frost Advisory, temperatures as low as 34 will 
  result in frost formation. For the Freeze Watch, sub-freezing 
  temperatures as low as 31 possible. 

* WHERE...Osage, Coffey, and Anderson Counties.

* WHEN...For the Frost Advisory, until 8 AM CDT this morning. 
  For the Freeze Watch, from late tonight through Tuesday 
  morning. 

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

A Freeze Watch means sub-freezing temperatures are possible.
These conditions could kill crops and other sensitive vegetation.

&&

$$

KSZ054-181400-
/O.EXP.KTOP.FR.Y.0002.000000T0000Z-220418T1300Z/
Lyon-
Including the city of Emporia
751 AM CDT Mon Apr 18 2022

...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING...

Temperatures are beginning to warm for the day, so the Frost 
Advisory will be allowed to expire.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 17, 12:42 PM CDT, 55 minutes earlier.

Area forecast discussion, Apr 17, 12:42 PM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1242 PM CDT Sun Apr 17 2022

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 309 AM CDT Sun Apr 17 2022

Several challenges in the coming days in an active zonal flow regime.

Scattered returns on area radars showing evidence of deep isentropic
lift though dry low levels and limited instability were so far
keeping amounts quite low, however the dry low layers have allowed
for evaporational cooling of some precipitation to allow for graupel
to reach the ground. Continued moisture advection brings better
saturation through the day and much increased chances for
measurable precipitation, mostly in the form of rain, though
further wet-bulb effects in northern areas bring some chance for
snow to mix with the rain though no snow accumulations are expected.
Temperatures have struggled to fall much under the widespread cloud,
and increasing rain chances in much of peak heating then late-day
clearing as the upper wave passes brings respectable uncertainty in
temperatures through the day. This uncertainty only increases
tonight as a cold front associated with another wave to the north
slides through. Expect at least some periods of mid cloud with
increased mixing late with the front, but a calm and clear evening
is possible for at least some of the area, bringing a frost/freeze
concern. At this point have winds and temps on the higher end of
guidance, but opted to include some mention of frost for the entire
area to raise awareness of possible impacts to vegetation.

Monday appears fairly quiet though dry air in the Canadian surface
high building in brings RH values into the teens in some locations.
Wind speeds appear weak enough to keep fire weather concerns
moderated. Monday night brings another cold frost/freeze night
though again there are suggestions of isentropic lift/WAA resulting
in increasing cloud and winds late.

A more mid/late spring pattern and associated concerns set up for
the remainder of the forecast. Precipitation chances return by
midday Tuesday as isentropic lift increases, with some instability
returning by Tuesday night. Strong southerly flow with 850 mb winds
nearing 60 knots could bring surface winds near Advisory levels
Tuesday afternoon and night. Should be a drying trend by late
Wednesday as shortwave energy pushes east but WAA returns by dawn
Thursday as a deeper wave develops to the west. This wave looks to
push through around Saturday, and although there are obvious timing
differences at this range, Gulf moisture should be in place some
strong storm potential. The mid-week WAA brings temps back to above
normal levels for latter half of this forecast.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1242 PM CDT Sun Apr 17 2022

A mix of categories is expected through this TAF period.
Generally, MVFR CIGS should prevail. Rain is ending across central
Kansas and will end across eastern Kansas soon. Clouds are
clearing west of KMHK and KMHK will likely stay VFR for a while
as a result. How far east this clearing makes it is quite
uncertain at this time. The latest satellite trends indicate it
could make it to the Topeka terminals, but model guidance has
consistently shown MVFR to even IFR CIGS at KTOP and KFOE through
this evening. There may be a period of more scattered low clouds
between 03 and 06z tonight, but redevelopment of MVFR CIGS is
favored for the early morning hours.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...65
AVIATION...Jones
Hazardous weather outlook, Apr 17, 1:37 PM CDT, 0 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
137 PM CDT Sun Apr 17 2022

KSZ008>012-020>024-026-034>040-054>056-058-059-181845-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
137 PM CDT Sun Apr 17 2022

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...This Afternoon and Tonight

A Frost Advisory and Freeze Warning have been issued for tonight.
See weather.gov/TOP for more details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Temperatures are forecast to once again drop below freezing
Tuesday morning across northern and eastern Kansas. A Freeze Watch
has been issued. For more details visit weather.gov/TOP.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

More detailed information can be accessed at...
http://www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 1:37 PM CDTFreeze WatchTOPAnderson, Brown, Clay, Coffey, Douglas, Franklin and 11 more26 hr
Apr 17, 1:37 PM CDTFreeze WarningTOPBrown, Clay, Cloud, Dickinson, Geary, Jackson and 9 more18 hr

Nearby

Frost Advisories in Kansas, 2022Every frost advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.